New Mexico, 2015

Drought in New Mexico, June 1 to 30, 2015

June 1 to 30, 2015 · NWS EPZ · 1 event in 1 county or zone

An area of Western Grant County remained in Severe(D2) drought during the month of June.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EPZ wrote it up.

An area of Western Grant County remained in Severe(D2) drought during the month of June.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before the first event at May 31, 1:45 PM MST, 10 hours 15 minutes earlier.

Area forecast discussion, May 31, 1:45 PM MST, 10 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
245 PM MDT SUN MAY 31 2015

.SYNOPSIS...
WE WILL CONTINUE TO SEE A SLIGHT CHANCE FOR THUNDERSTORMS TONIGHT
AND MONDAY. THINGS WILL DRY OUT AND WARM UP FOR TUESDAY AND
WEDNESDAY. LOWLAND HIGH TEMPERATURES WILL APPROACH 100 DEGREES. WE
WILL CONTINUE WITH ABOVE NORMAL TEMPERATURES FOR THE END OF THE
COMING WEEK...BUT CLOUDS WILL AGAIN BE ON THE INCREASE.

&&

.DISCUSSION...
DESPITE UPPER LEVEL HIGH PRESSURE ALOFT...WE HAVE A GOOD AMOUNT OF
MOISTURE NEAR THE SURFACE AND THIS MOISTURE IS COMBINING WITH
TOPOGRAPHY AND HEATING TO HELP FIRE OFF SOME STRONG AND SLOW
MOVING THUNDERSTORMS IN THE MOUNTAINS. SHORT RANGE MODELS INDICATE
THAT THE STORMS WILL BE ABLE TO MOVE OFF THE MOUNTAINS AND INTO
THE LOWLANDS SO I HAVE SPREAD A SLIGHT CHANCE OF THUNDERSTORMS
ACROSS THE ENTIRE FORECAST AREA FOR THIS EVENING. WE'LL SEE PRETTY
MUCH A REPEAT TOMORROW...MAYBE WITH A LITTLE LESS COVERAGE AS THE
UPPER RIDGE WILL BE ALMOST DIRECTLY OVER HEAD. BY TUESDAY THE
UPPER RIDGE WILL HAVE MOVED TO THE EAST AND THE WESTERLY WINDS
WILL BEGIN TO SCOUR OUT THE MOISTURE. WE MAY STILL SEE AN ISOLATED
THUNDERSTORM ON THE EASTERN FRINGES OF HUDSPETH OR OTERO
COUNTIES.

WEDNESDAY AND THURSDAY LOOK DRY AND HOT WITH THE UPPER LEVEL RIDGE
JUST TO OUR SOUTHEAST. THERE WILL ALSO BE AN UPPER TROUGH OVER
CALIFORNIA AND THAT WILL PUT US IN THE SQUEEGEE EFFECT AS THE
CIRCULATION AROUND BOTH SYSTEM WILL BEGIN TO DRAW MOISTURE UP OUT
OF THE PACIFIC. SOME OF THAT MOISTURE MAY EVEN BE WHAT IS LEFT
OVER OF T.S. ANDRES. BY FRIDAY WE WILL SEE A RETURN OF RAIN
CHANCES IN AREA MOUNTAINS AND BY SATURDAY THE CHANCE OF RAIN WILL
SPREAD INTO THE LOWLANDS. IF THE GFS IS TO BE BELIEVED...WESTERN
NEW MEXICO COULD SEE A GOOD ROUND OF RAIN SATURDAY INTO SUNDAY.
TEMPERATURES FOR THE END OF THE WEEK WILL CONTINUE TO RUN A LITTLE
ABOVE NORMAL.

&&

.AVIATION...VALID 01/00Z-02/00Z.
HIGH PRESSURE ALOFT OVER THE REGION WILL BEGIN TO SUPPRESS STORM
ACTIVITY TODAY OVER FRIDAY.  LOOK FOR ISOLD MTN -TSRAGS/WND
VRB20G45KTS/LCL VIS 3-5SM/CIGS 060-080 THROUGH 01Z.  ISOLD/SCT
LOWLAND -TSRAGS/WND VRB25G55KTS/LCL VIS 5-6SM/CIGS 100-120 THROUGH
03Z. ELSEWHERE OUTSIDE LCL STORM OUTFLOWS...WINDS LIGHT AND VARIABLE
THROUGH 16Z MONDAY.  WINDS INCREASE AND SHIFT SOUTHWEST 5-15 KTS AFT
16Z.

&&

.FIRE WEATHER...

....GUSTY DOWNBURST WINDS TO 50 MPH OR MORE AND DRY LIGHTNING ARE
THE MAIN THREATS WITH STORMS OVER THE NEXT FEW DAYS...

RIDGE OF HIGH PRESSURE ALOFT WILL TEMPORARILY CENTER OVER THE FOUR
CORNERS TODAY AND MONDAY...BEFORE WEAKENING AND MOVING EAST OVER THE
WESTERN HIGH PLAINS.  WHILE SOME SHALLOW LOW LEVEL GULF MOISTURE MAY
LINGER MAINLY EAST OF THE RIO GRANDE EARLY THIS
EVENING...STRENGTHENING SUBSIDENCE UNDER THE HIGH WILL RESTRICT
STORM DEVELOPMENT TONIGHT AND ESPECIALLY INTO MONDAY.  DEEP
SOUTHWEST FLOW WILL FOLLOW AND RE-ESTABLISH ITSELF ACROSS THE REGION
THEREAFTER THROUGH THE END OF THE WEEK.  THIS IS AS A STRONG UPPER
LEVEL DIGS SOUTH OVER SO CAL.  MODELS REMAIN IN GOOD AGREEMENT IN
FLOW BETWEEN THE RIDGE EAST AND LOW TO OUR WEST...ADVECTING SOME SUB
TROPICAL MOISTURE UP OUR WAY FROM REMNANTS OF ANDRES.  THUS STORMS
COULD RETURN LATER IN THE WEEK BUT SHOULD CONCENTRATE WEST OF THE
RIO GRANDE VALLEY.

TUESDAY WILL HAVE THE STRONGEST WINDS FOR NEXT WEEK...HOWEVER MODELS
HAVE BACKED OFF A LITTLE ON SPEEDS.  SUSTAINED WINDS OVER 20 MPH
WILL BE CONFINED ALONG FAVORED LOCATIONS SUCH AS RIDGE-LINES AND
DOWN EAST SLOPES OF AREA MOUNTAINS.

LOWLAND MIN RH REST OF THIS AFTERNOON WILL RANGE FROM THE UPPER 20S
TO MIDDLE 30S...WITH VALUES TO THE MIDDLE 40S OVER HIGHEST
ELEVATIONS.  VALUES FALL 5-10 PERCENT MONDAY...THEN ANOTHER 10
PERCENT TUESDAY.  VALUES SHOULD START TO CLIMB BACK UP LATER IN THE
WEEK...ESPECIALLY WEST OF THE RIO GRANDE.  MIXING HEIGHTS MONDAY
WILL RANGE FROM 1100 FEET OVER THE SACS...TO 16000 FEET OVER THE
BOOTHEEL. VALUES FALL ROUGHLY 2000 FT ALL AREAS TUESDAY...THEN
POSSIBLY ANOTHER 1000 FT WEDNESDAY AS A RESULT OF THE STRENGTHENING
WINDS ALOFT. HAINES INDICES 4-5 ARE EXPECTED MONDAY...CLIMBING TO
5-6 TUESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 69  97  70  98  69 /  10   0  10   0   0
SIERRA BLANCA           62  93  64  95  64 /  10   0  10   0   0
LAS CRUCES              63  96  63  96  61 /  10   0   0   0   0
ALAMOGORDO              62  95  63  95  62 /  10  10  20   0   0
CLOUDCROFT              49  73  51  73  52 /  30  50  20   0   0
TRUTH OR CONSEQUENCES   64  93  61  95  61 /  20  10   0   0   0
SILVER CITY             58  88  56  86  54 /  20  10   0   0   0
DEMING                  62  97  61  96  57 /  10   0   0   0   0
LORDSBURG               63  97  60  95  57 /  10   0   0   0   0
WEST EL PASO METRO      69  97  70  98  68 /  10   0   0   0   0
DELL CITY               61  94  63  97  61 /  10   0  10   0   0
FORT HANCOCK            65  98  67  98  66 /  10   0  10   0   0
LOMA LINDA              63  90  65  91  65 /  10   0  10   0   0
FABENS                  64  98  66  98  65 /  10   0  10   0   0
SANTA TERESA            65  97  66  97  64 /  10   0   0   0   0
WHITE SANDS HQ          66  95  67  95  65 /  10   0  10   0   0
JORNADA RANGE           60  94  60  95  58 /  10   0   0   0   0
HATCH                   62  96  62  96  58 /  10   0   0   0   0
COLUMBUS                66  97  66  96  63 /  10   0   0   0   0
OROGRANDE               66  95  66  95  66 /  10   0  10   0   0
MAYHILL                 53  80  56  81  57 /  20  40  20   0   0
MESCALERO               52  81  53  82  54 /  20  30  20   0   0
TIMBERON                52  81  54  81  55 /  20  30  20   0   0
WINSTON                 55  85  53  86  52 /  30  30   0   0   0
HILLSBORO               59  93  58  93  56 /  20  10   0   0   0
SPACEPORT               60  95  59  96  58 /  10   0   0   0   0
LAKE ROBERTS            54  87  53  86  50 /  30  20   0   0   0
HURLEY                  57  90  57  89  53 /  20  10   0   0   0
CLIFF                   58  96  55  92  52 /  20   0   0   0   0
MULE CREEK              53  94  48  90  45 /  10   0   0   0   0
FAYWOOD                 60  91  59  90  56 /  20  10   0   0   0
ANIMAS                  64  98  61  95  59 /  10   0   0   0   0
HACHITA                 63  98  60  96  56 /  10   0   0   0   0
ANTELOPE WELLS          62  97  59  95  57 /  10   0   0   0   0
CLOVERDALE              61  93  59  91  55 /  10   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

BRICE/TRIPOLI
Hazardous weather outlook, May 31, 6:22 AM MST, 17 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
722 AM MDT SUN MAY 31 2015

NMZ401>417-TXZ418>424-011330-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
722 AM MDT SUN MAY 31 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.

.DAY ONE...TODAY AND TONIGHT

MODERATE AMOUNTS OF GULF MOISTURE REMAIN IN THE ATMOSPHERE OVER
SOUTHERN NEW MEXICO AND FAR WEST TEXAS TODAY. HIGH PRESSURE
BUILDING ALOFT WILL PROHIBIT ANY DISTURBANCES FROM MOVING OVER TO
INITIATE STORMS...AND THIS SAME HIGH PRESSURE WILL WORK TO
SQUELCH STORM DEVELOPMENT...BUT HEATING AND UPSLOPE FLOW WILL
ALLOW FOR WEAK INSTABILITY IN THE AFTERNOON. THUS ISOLATED
LOWLAND AND SCATTERED MOUNTAIN STORMS ARE EXPECTED. POTENTIAL FOR
LARGE HAIL IS LESS THAN YESTERDAY. POTENTIAL FOR STRONG OUTFLOW
WINDS IS INCREASED A BIT TODAY...GIVEN SOME DRYING AND HIGH BASED
STORMS. POTENTIAL FOR FLASH FLOODING IS HIGHER TODAY BECAUSE OF
VERY SLOW STORM MOTION. STORMS SHOULD DIMINISH BEFORE MIDNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MOISTURE WILL REMAIN OVER THE REGION MONDAY PROVIDING CHANCES FOR
MAINLY AFTERNOON AND EVENING STORMS. STORMS ARE NOT EXPECTED TO
BE SEVERE AS A RULE...BUT A FEW MAY PRODUCE MODERATE HAIL AND
STRONG OUTFLOW WINDS. ISOLATED FLASH FLOODING CAN'T BE RULED OUT
EITHER. DRY AND HOT TUESDAY AND WEDNESDAY WITH HEAT BEING THE
PRIMARY CONCERN AS THE LOWLANDS SEE MAX TEMPS IN THE UPPER 90S TO
NEAR 100 DEGREES. THURSDAY AND FRIDAY MOISTURE BEGINS TO MOVE BACK
IN ALLOWING FOR A RETURN OF PRECIPITATION AND STORM
CHANCES...BEGINNING LATE THURSDAY AND INCREASING FOR FRIDAY AND
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO MONITOR LOCAL WEATHER CONDITIONS AND
IMPACTS AND REPORT REAL-TIME TO THE NATIONAL WEATHER SERVICE AND
LOCAL LAW ENFORCEMENT.

BIRD

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 drought. Local standard time, as filed.

Drought, Upper Gila River Valley

When
June 1, 12:00 AM MST to June 30, 11:59 PM MST
Where
Upper Gila River Valley forecast zone
Reported by
Drought Monitor
Coordinates
32.326, -108.548 (the zone’s center; the record gives no point)

The western portion of the zone remained in Severe(D2) drought through the entire month of June.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2015Every state in 2015This day in weather historyWarnings in New Mexico, June 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 588383.